DEPUY MITEK LLC US 5.0 MM BARREL BURR PLUS; ARTHROSCOPIC SHAVER SYSTEM BLADE, SINGLE-USE
Back to Search Results |
| Model Number |
283869 |
| Medical Device Problem Code |
Mechanical Jam (2983)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported by the sales rep in switzerland that during an unknown procedure on an unknown date, it was observed that the 5.0 mm barrel burr plus device was blocked.It was unknown if and how the procedure was completed.Another like device was used to complete the procedure with a delay of five minutes.There were no adverse patient consequences reported.No additional information was provided.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: udi: (b)(4).E3: reporter is a j&j sales representative.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: investigation summary: the complaint device was received and evaluated.Visual inspection revealed that it was not possible to dissemble the inner from the outer.The proximal part of the outer was broken.Wear condition could be observed inside the device.A manufacturing record evaluation was performed for the finished device m2206003, and no non-conformances were identified.Based on the condition of the device, this complaint can be confirmed.No more details about the procedure were received.There are controls in place where the shaver blade assembly, sleeve placement, the inner greaser and the shaver blade tray seal are checked, this test guaranties that the inner and outer have been properly assembled and is functional; this information correspond to a process control, and it is the appropriate document to use to guarantee that this issue can¿t have happened during manufacturing process.The device was tried to disassemble to know the root cause of this stuck issue and it was not possible; some wear marks could be observed.We cannot determine if the stuck is per the friction of the metal due to shows residues of the procedure, and it is unknown if the suction was the adequate.Based on the analysis we confirm the customer report unit are stuck but during the analysis we did not observe other issues related to the manufacturing process and cannot determine the root cause of the failure report.As per ifu, adequate suction is recommended to minimize clogging, reduce build-up of excised material in the joint, and reduce wear and degradation of the device.Excessive side loading may result in blade wear and degradation, as well as clogging and/or seizing.In the micro tornado manual mentions the optimal speeds for each type of blade.Also, to prevent damage, do not allow blade or burr to come in contact with other instruments and/or implants while rotating.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.